Alert archive / Minnesota / Blowing Snow Advisories in 2007

Blowing Snow Advisory 1, NWS Twin Cities, MN

March 2, 200727 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this blowing snow advisory at Mar 2, 2007, 12:15 PM CST for 27 counties in Minnesota; 9 counties in Wisconsin. It took effect at Mar 2, 2007, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2007, 12:15 PM CST (18:15 UTC)
In effect from
Mar 2, 2007, 6:00 PM CST
Expired
Mar 3, 2007, 6:00 AM CST
In force
12 hr
Issued by
NWS Twin Cities, MN
All 36 counties

Anoka County, MN, Benton County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 37 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 021815
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1215 PM CST FRI MAR 2 2007

...STORM BEGINNING TO ABATE...

.STRONG WINDS WILL CONTINUE TO PRODUCE HEAVY DRIFTING SNOW...AND
BLOWING SNOW...MAINLY SOUTHWEST OF A LINE FROM MORRIS TO ALBERT
LEA. LITTLE RELIEF IS EXPECTED THROUGH MUCH OF TONIGHT. AS A RESULT...
THE BLIZZARD WARNING FOR SOUTHWESTERN MINNESOTA HAS BEEN EXTENDED
THROUGH TONIGHT.

NORTHEAST OF A LINE FROM MORRIS TO ALBERT LEA...CONTINUED SLOW
IMPROVEMENT IN WEATHER CONDITIONS IS EXPECTED. BLOWING AND
DRIFTING SNOW WILL BECOME LESS OF A PROBLEM BY DARK...BUT WILL
CONTINUE THROUGH THE OVERNIGHT HOURS. AS A RESULT...THE WINTER
STORM WARNING FOR EAST CENTRAL MINNESOTA AND WEST CENTRAL
WISCONSIN WILL BE REPLACED BY A BLOWING SNOW ADVISORY AT 6 PM
TODAY. THE BLOWING SNOW ADVISORY WILL BE IN EFFECT THROUGH
TONIGHT.

ADDITIONAL SNOWFALL ACROSS MUCH OF CENTRAL AND SOUTHERN
MINNESOTA...AND WEST CENTRAL WISCONSIN...SHOULD GENERALLY BE UNDER
2 INCHES.

MNZ047-054>056-064-065-073>075-082>084-091>093-030000-
/O.EXT.KMPX.BZ.W.0001.000000T0000Z-070303T1200Z/
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON...
MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM...
ST. PETER...ST. JAMES...MANKATO...WASECA...FAIRMONT...
BLUE EARTH...ALBERT LEA
1215 PM CST FRI MAR 2 2007

...BLIZZARD WARNING NOW IN EFFECT UNTIL 6 AM CST SATURDAY...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 6 AM CST SATURDAY. 

STRONG WINDS WILL CONTINUE TO BLOW ACROSS SOUTHWESTERN MINNESOTA
THROUGH TONIGHT. HEAVY DRIFTING SNOW...AS WELL AS BLOWING
SNOW...WILL LIMIT VISIBILITY SEVERELY...PARTICULARLY AT ROAD LEVEL.

ALTHOUGH ONLY ABOUT AN INCH OF ADDITIONAL SNOW IS EXPECTED...THE
BLOWING AND DRIFTING SNOW WILL CONTINUE TO HAMPER
TRAVEL...PARTICULARLY IN OPEN AREAS.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

MNZ041>045-048>053-057>063-066>070-076>078-085-WIZ014>016-023>028-
030000-
/O.NEW.KMPX.BS.Y.0001.070303T0000Z-070303T1200Z/
/O.CON.KMPX.WS.W.0003.000000T0000Z-070303T0000Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON-
SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-
GOODHUE-STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY...
ELK RIVER...CAMBRIDGE...CENTER CITY...WILLMAR...LITCHFIELD...
MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
LE SUEUR...FARIBAULT...RED WING...OWATONNA...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1215 PM CST FRI MAR 2 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...BLOWING SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST SATURDAY. A WINTER STORM WARNING REMAINS IN
EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

WEATHER CONDITIONS HAVE IMPROVED THIS AFTERNOON...WITH MOST AREAS
ACROSS CENTRAL...AND EAST CENTRAL...MINNESOTA AS WELL AS WEST
CENTRAL WISCONSIN REPORTING VISIBILITY OF 1 MILE OR MORE. THE 
COMBINATION OF STRONG WINDS...AND SNOW SHOWERS...CONTINUE TO LIMIT
VISIBILITY FOR BRIEF PERIODS. ADDITIONAL SNOW ACCUMULATION THIS
AFTERNOON IS EXPECTED TO BE IN THE HALF INCH TO ONE AND ONE HALF
INCH CATEGORY.

ALTHOUGH LITTLE LET UP IN THE WIND IS ANTICIPATED TONIGHT...THE
DECREASE IN SNOWFALL...SHOULD ALLOW VISIBILITY TO IMPROVE EVEN
FURTHER. HOWEVER...THE WIND BLOWING ACROSS PILED UP SNOW...COULD
LOCALLY RESTRICT VISIBILITY AT ROAD LEVEL FROM HEAVY DRIFTING
SNOW.

AFTER DARK...THE BIGGEST PROBLEM WILL BE THE HEAVY DRIFTING
SNOW...PARTICULARLY IN OPEN AND RURAL AREAS.

REMEMBER...A WINTER STORM WARNING MEANS TREACHEROUS TRAVELING
CONDITIONS WILL OCCUR ACROSS THE AREA...INCLUDING VERY DANGEROUS
NEAR BLIZZARD CONDITIONS.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING.

$$
RJN
2 follow-up statements
000 
WWUS43 KMPX 030005
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
605 PM CST FRI MAR 2 2007

...LITTLE IMPROVEMENT FOR SOUTHWEST MINNESOTA OVERNIGHT...

.STRONG NORTHWEST WINDS OF 20 TO 25 MPH WILL PERSIST THROUGH TONIGHT
ALONG AND SOUTHWEST OF A LINE FROM MORRIS TO ALBERT LEA.
CONSIDERABLE DRIFTING AND BLOWING SNOW WILL OCCUR IN THESE AREAS.
THEREFORE...A BLIZZARD WARNING REMAINS IN EFFECT THROUGH 6 AM
SATURDAY. 

NORTHEAST OF A LINE FROM MORRIS TO ALBERT LEA...WIND SPEEDS WILL
NOT BE AS STRONG. HOWEVER...DRIFTING AND BLOWING SNOW WILL OCCUR
THROUGH THE NIGHT AND A BLOWING SNOW ADVISORY IS IN EFFECT
THROUGH 6 AM SATURDAY. THIS INCLUDES ALL OF CENTRAL AND EAST
CENTRAL MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN.

SNOWFALL ACROSS CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL
WISCONSIN TONIGHT WILL BE IN THE ONE TO TWO INCH RANGE.

MNZ041>045-048>053-057>063-066>070-076>078-085-WIZ014>016-023>028-
030815-
/O.EXP.KMPX.WS.W.0003.000000T0000Z-070303T0000Z/
/O.CON.KMPX.BS.Y.0001.000000T0000Z-070303T1200Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON-
SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-
GOODHUE-STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY...
ELK RIVER...CAMBRIDGE...CENTER CITY...WILLMAR...LITCHFIELD...
MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
LE SUEUR...FARIBAULT...RED WING...OWATONNA...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
605 PM CST FRI MAR 2 2007

...WINTER STORM WARNING HAS EXPIRED...
...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A BLOWING SNOW
ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. 

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL UNTIL 6 AM CST 
SATURDAY.

BRISK NORTHWEST WINDS OF 15 TO 20 MPH WILL OCCUR TONIGHT OVER
MUCH OF CENTRAL AND EAST CENTRAL MINNESOTA AS WELL AS WEST
CENTRAL WISCONSIN. THE WIND...COUPLED WITH THE HEAVY SNOW THAT
HAS FALLEN...ALONG WITH MORE LIGHT SNOW THROUGH THE NIGHT...WILL
RESULT IN BLOWING AND DRIFTING SNOW. MOTORISTS SHOULD EXPECT TO
ENCOUNTER POOR VISIBILITIES FROM TIME TO TIME...ESPECIALLY IN OPEN
AREAS.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING.

$$

MNZ047-054>056-064-065-073>075-082>084-091>093-030815-
/O.CON.KMPX.BZ.W.0001.000000T0000Z-070303T1200Z/
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON...
MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM...
ST. PETER...ST. JAMES...MANKATO...WASECA...FAIRMONT...
BLUE EARTH...ALBERT LEA
605 PM CST FRI MAR 2 2007

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. 

STRONG NORTHWEST WINDS OF 20 TO 25 MPH WILL CONTINUE TO BLOW
ACROSS SOUTHWESTERN MINNESOTA THROUGH TONIGHT. HEAVY DRIFTING
SNOW...AS WELL AS BLOWING SNOW...WILL LIMIT VISIBILITY
SEVERELY...PARTICULARLY AT ROAD LEVEL.

ALTHOUGH ONLY ABOUT AN INCH OF ADDITIONAL SNOW IS EXPECTED...THE
BLOWING AND DRIFTING SNOW WILL CONTINUE TO HAMPER TRAVEL...
PARTICULARLY IN OPEN AREAS.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.


$$

RAH
000 
WWUS43 KMPX 030813
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
213 AM CST SAT MAR 3 2007

...LITTLE IMPROVEMENT FOR SOUTHWEST MINNESOTA THROUGH DAWN...

.STRONG NORTHWEST WINDS OF 15 TO 25 MPH WILL PERSIST THROUGH
DAWN ALONG AND SOUTHWEST OF A LINE FROM MORRIS TO ALBERT LEA.
CONSIDERABLE DRIFTING AND BLOWING SNOW HAS OCCURRED AND WILL
CONTINUE TO IN THESE AREAS. THIS INCLUDES ALONG I-90. 
THEREFORE...A BLIZZARD WARNING REMAINS IN EFFECT FOR THIS AREA 
THROUGH 6 AM.

IN CENTRAL MINNESOTA AND WESTERN WISCONSIN...WIND SPEEDS WILL NOT
BE AS STRONG. HOWEVER...DRIFTING SNOW IS LIKELY THROUGH DAYBREAK
AND A BLOWING SNOW ADVISORY IS IN EFFECT THROUGH 6 AM. THIS
INCLUDES THE TWIN CITIES METRO AREA.

SOME BLOWING SNOW WILL CONTINUE IN PLACES THROUGH TODAY AS
NORTHWEST WINDS OF 15 TO 20 MPH BLOW ACROSS THE AREA. RURAL OPEN
AREAS ARE ESPECIALLY SUSCEPTIBLE TO THIS HOWEVER...MUCH IMPROVED
TRAVELING CONDITIONS ARE EXPECTED. USE CAUTION HOWEVER IF YOU DO
ENCOUNTER A SNOW COVERED ROAD THROUGH TODAY.

MNZ047-054>056-064-065-073>075-082>084-091>093-031200-
/O.CON.KMPX.BZ.W.0001.000000T0000Z-070303T1200Z/
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON...
MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM...
ST. PETER...ST. JAMES...MANKATO...WASECA...FAIRMONT...
BLUE EARTH...ALBERT LEA
213 AM CST SAT MAR 3 2007

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

STRONG NORTHWEST WINDS OF 15 TO 25 MPH WILL PERSIST THROUGH DAWN
ACROSS THE MINNESOTA RIVER VALLEY. CONSIDERABLE DRIFTING AND
BLOWING SNOW HAS OCCURRED AND WILL CONTINUE TO IN THESE AREAS.
THIS INCLUDES ALONG I-90. THEREFORE...A BLIZZARD WARNING REMAINS
IN EFFECT THROUGH 6 AM.

SOME BLOWING SNOW WILL CONTINUE IN PLACES INTO THIS AFTERNOON AS
NORTHWEST WINDS OF 15 TO 20 MPH BLOW ACROSS THE AREA. RURAL OPEN
AREAS ARE ESPECIALLY SUSCEPTIBLE TO THIS HOWEVER...MUCH IMPROVED
TRAVELING CONDITIONS ARE EXPECTED. USE CAUTION HOWEVER IF YOU DO
ENCOUNTER A SNOW COVERED ROAD THROUGH TODAY.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

MNZ041>045-048>053-057>063-066>070-076>078-085-WIZ014>016-023>028-
031200-
/O.CON.KMPX.BS.Y.0001.000000T0000Z-070303T1200Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON-
SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-
GOODHUE-STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY...
ELK RIVER...CAMBRIDGE...CENTER CITY...WILLMAR...LITCHFIELD...
MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
LE SUEUR...FARIBAULT...RED WING...OWATONNA...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
213 AM CST SAT MAR 3 2007

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

.NORTHWEST WINDS OF 15 TO 20 MPH WILL CONTINUE ACROSS CENTRAL
MINNESOTA AND WESTERN WISCONSIN. DRIFTING SNOW IS LIKELY THROUGH
DAYBREAK AND A BLOWING SNOW ADVISORY IS IN EFFECT THROUGH 6 AM.
THIS INCLUDES THE TWIN CITIES METRO AREA.

SOME BLOWING SNOW WILL CONTINUE IN PLACES THROUGH TODAY AS
NORTHWEST WINDS OF 15 TO 20 MPH BLOW ACROSS THE AREA. RURAL OPEN
AREAS ARE ESPECIALLY SUSCEPTIBLE TO THIS HOWEVER...MUCH IMPROVED
TRAVELING CONDITIONS ARE EXPECTED. USE CAUTION HOWEVER IF YOU DO
ENCOUNTER A SNOW COVERED ROAD THROUGH TODAY.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING. THIS INCLUDES ALONG I-94...I-35...AND TRAVELING IN THE
TWIN CITIES METRO AREA.

$$

MTF

What forecasters said that day

The local office's own words before this blowing snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this blowing snow advisory went out at Mar 2, 6:39 AM CST, 5 hours 36 minutes earlier.

Area forecast discussion, Mar 2, 6:39 AM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
639 AM CST FRI MAR 2 2007

.UPDATE...FOR 12Z TAF CYCLE BELOW.

&&

.PREV DISCUSSION... /ISSUED 353 AM CST FRI MAR 2 2007/

DISCUSSION...
DEEP SURFACE LOW MOVING THROUGH SOUTHWEST WI AT THIS TIME AND JUST
A TOUCH DEEPER THAN MODELS EARLY IN PERIOD. BROAD ISENTROPIC LIFT
ON 285 SURFACE FORECAST INTO CWA INTO TONIGHT BUT WITH A GRADUAL
DECREASE. AROUND 2 G/KG INDICATED BY RUC INTO EASTERN HALF OF MN
THROUGH THE MORNING SUGGESTS BETTER ACCUMULATION POSSIBILITY IN
EASTERN CWA. A NEW AREA OF HIGHER REFLECTIVITY SPINNING WEST AT
THIS TIME. WINDS HAVE BEEN INCREASING OVER WESTERN MN WITH WDL
PROFILER SHOWING AN INCREASE TO 30 KNOTS IN THE LOWEST GATE IN THE
LAST 2 HOURS. WINDS A BIT MARGINAL FOR BLIZZARD CRITERIA BUT
STEEPER LOW LEVEL LAPSE RATES INDICATED FROM NW IA INTO SW MN.
WITH THE AREA OF FRONTOGENESIS AND CONTINUING SNOW...SEEMS
APPROPRIATE TO KEEP GOING..ESPECIALLY IN A FAVORED AREA FOR WIND.
IT IS POSSIBLE THAT SOME HIGHLIGHTS COULD BE TRIMMED ELSEWHERE
THIS AFTERNOON IF SNOW DECREASES ENOUGH.

SNOW CHANCES DECREASE FAIRLY RAPIDLY LATER TONIGHT AS ISENTROPIC
LIFT REGION ROTATES SOUTHEAST OF AREA. GOOD LOW LEVEL DRYING
MOVING IN FOR LATER SATURDAY. GENERALLY QUIET
WEATHER...COMPARITIVLEY...SHAPING UP FOR NEXT FEW DAYS. PLENTY OF
ARCTIC AIR SITTING IN NW CANADA THOUGH...COULD CAUSE SOME
PROBLEMS IN FORECAST IF COLD AIRS OOZES FARTHER SOUTH THAN MODELS
INDICATE. THIS FRONT MAKES IT INTO AREA ON MONDAY...AND HINT OF
SOME WARM ADVECTION FOR MONDAY NIGHT AND TUESDAY. EXPANDED SMALL
CHANCE OF LIGHT SNOW FOR NORTHEAST CWA ON TUESDAY. SOME MILDER
PACIFIC AIR PUSHING INTO THE AREA WEDNESDAY AND PART OF
THURSDAY...BUT ARCTIC BOUNDARY STILL NOT TOO FAR AWAY.

&&

.AVIATION...

CONCERNS FOR TAFS ARE REDUCTION TO VISIBILITIES DUE TO SNOW AND
BLOWING SNOW. SHOULD BE PREDOMINANT MVFR VISBYS DUE TO PRIMARILY
BLOWING SNOW THROUGHOUT THE DAY...HOWEVER THE OCCASIONAL SNOW BAND
WILL BRING IFR VISBYS TO THE TERMINALS THAT THEY PASS. IT IS A
CHALLENGE PINNING DOWN WHEN EXACTLY THESE WILL OCCUR GIVEN THEY
ARE FORMING AROUND TWIRLING LOW CENTER OVER SOUTH CENTRAL
WISCONSIN. HAVE FOLLOWED CURRENT SATELLITE AND RADAR TRENDS FOR
THE FIRST FEW HOURS OF THE TAFS. BEYOND THAT HAVE GUIDED ON SHORT
TERM MODEL PLACEMENT OF BANDS OF FORCING THROUGH THE AFTERNOON.
CIGS SHOULD STAY GENERALLY MVFR OR EVEN VFR AT TIMES...ONLY
FLIRTING WITH IFR UNDER THE MODERATE SNOW BANDS. NORTH TO
NORTHWEST WINDS SHOULD INCREASE EVEN MORESO BY 15Z WITH GUSTS
EXPECTED THROUGH THIS EVE. RWF IN THE FAVORED MINNESOTA RIVER
VALLEY HAS THE CHANCE TO SEE EVEN HIGHER GUSTS THAN
FORECASTED...BUT THE MOST FAVORABLE PROFILE STILL REMAINS ON TOP
OF AND ON THE OTHER SIDE OF BUFFALO RIDGE SO CONTINUE TO KEEP
GUSTS AROUND 30KT ONLY. BLOWING SNOW AGAIN WILL CONTINUE INTO
EARLY THIS EVE. BEYOND TAF CYCLE LIFTING AND SCOURING OF CLOUDS IS
EXPECTED DURING SAT MORNING.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR ANOKA-
     BENTON-CARVER-CHISAGO-DAKOTA-DOUGLAS-GOODHUE-HENNEPIN-
     ISANTI-KANABEC-KANDIYOHI-LE SUEUR-MCLEOD-MEEKER-MILLE LACS-
     MORRISON-POPE-RAMSEY-RICE-SCOTT-SHERBURNE-SIBLEY-STEARNS-
     STEELE-TODD-WASHINGTON-WRIGHT COUNTY(IES).

     BLIZZARD WARNING UNTIL 6 PM CST THIS AFTERNOON FOR BLUE EARTH-
     BROWN-CHIPPEWA-FARIBAULT-FREEBORN-LAC QUI PARLE-MARTIN-
     NICOLLET-REDWOOD-RENVILLE-STEVENS-SWIFT-WASECA-WATONWAN-
     YELLOW MEDICINE COUNTY(IES).

WI...WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR BARRON-
     CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX
     COUNTY(IES).

&&

JPR/MTF
Hazardous weather outlook, Mar 2, 5:29 AM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
529 AM CST FRI MAR 2 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
031130-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
529 AM CST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A BLIZZARD WARNING REMAINS IN EFFECT TODAY FOR PARTS OF WEST
CENTRAL AND SOUTH CENTRAL MINNESOTA. WINTER STORM WARNINGS REMAIN
IN EFFECT TODAY FOR THE REST OF CENTRAL AND EAST CENTRAL MINNESOTA
AND WEST CENTRAL WISCONSIN.

SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE TODAY WITH NORTH TO
NORTHWEST WINDS OF 20 TO 35 MPH. SNOW WILL NOT BE AS HEAVY AS
THURSDAY...BUT THE COMBINATION OF STRONGER WINDS AND SNOW WILL
CAUSE DANGEROUS TRAVEL CONDITIONS...ESPECIALLY IN OPEN COUNTRY.
STORM TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 9 TO 20 INCHES WITH
THE HIGHEST AMOUNTS FROM SOUTH CENTRAL INTO EAST CENTRAL
MINNESOTA. EXPECT GRADUALLY DECREASING SNOW DURING THE AFTERNOON
AND EVENING BUT WINDS WILL REMAIN RATHER STRONG.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

JPR

In the hours before

Local storm report, Mar 2, 10:26 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1026 AM CST FRI MAR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     SNOW             ST JAMES                43.98N 94.63W
03/02/2007  M13.0 INCH       WATONWAN           MN   TRAINED SPOTTER

&&

RJN
Local storm report, Mar 2, 10:46 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1046 AM CST FRI MAR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     SNOW             PRIOR LAKE              44.73N 93.43W
03/02/2007  M17.5 INCH       SCOTT              MN   NWS EMPLOYEE

&&

SDB
Local storm report, Mar 2, 10:53 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1053 AM CST FRI MAR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     SNOW             MAPLEWOOD               44.99N 93.02W
03/02/2007  M13.8 INCH       RAMSEY             MN   TRAINED SPOTTER

&&

SDB
Local storm report, Mar 2, 10:54 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1054 AM CST FRI MAR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     SNOW             GOLDEN VALLEY           44.99N 93.36W
03/02/2007  M14.0 INCH       HENNEPIN           MN   NWS EMPLOYEE

&&

SDB
Local storm report, Mar 2, 11:25 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1125 AM CST FRI MAR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     SNOW             AMBOY                   43.89N 94.16W
03/02/2007  M14.0 INCH       BLUE EARTH         MN   TRAINED SPOTTER

&&

SDB
Local storm report, Mar 2, 11:45 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1145 AM CST FRI MAR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     SNOW             PRIOR LAKE              44.73N 93.43W
03/02/2007  M17.8 INCH       SCOTT              MN   TRAINED SPOTTER

1124 AM     SNOW             DEEPHAVEN               44.93N 93.52W
03/02/2007  E18.0 INCH       HENNEPIN           MN   TRAINED SPOTTER

1124 AM     SNOW             MENOMONIE               44.89N 91.91W
03/02/2007  E13.5 INCH       DUNN               WI   TRAINED SPOTTER

1124 AM     SNOW             NORTH ST PAUL           45.01N 93.00W
03/02/2007  E12.5 INCH       RAMSEY             MN   TRAINED SPOTTER

1124 AM     SNOW             NEW BRIGHTON            45.07N 93.20W
03/02/2007  E15.0 INCH       RAMSEY             MN   TRAINED SPOTTER

1124 AM     SNOW             ST CLOUD                45.55N 94.17W
03/02/2007  E9.1 INCH        STEARNS            MN   TRAINED SPOTTER

            ST. CLOUD STATE UNIVERSITY

&&

SDB

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 9:05 PM CSTBlizzard WarningMPXBlue Earth, Brown, Chippewa, Faribault, Freeborn, Lac qui Parle and 9 more33 hr

Nearby

Blowing Snow Advisories in Minnesota, 2007Blowing Snow Advisories in Wisconsin, 2007Every blowing snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.